Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Drug Safety Update - May 2011

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for May 2011 (PDF).

This issue contains drug safety information advising clinicians of rare reports of serious hypersensitivity reactions noted with prasugrel (Efient®). These reactions have included cases of angioedema; some of which occurred in patients with a history of hypersensitivity to clopidogrel. Patients are advised to immediately report symptoms suggesting hypersensitivity (e.g. swelling of the face, neck, tongue, lips, or throat; rash; itching or shortness of breath) and clinicians are asked to report such reactions through the yellow card scheme.

This issue also reports that the smoking cessation product Nicobrevin® has been withdrawn from the market. A review of the benefits and risks noted a lack of evidence for efficacy and the association of quinine and camphor with adverse reactions. The product license has been cancelled and distribution has ceased.

Action: Clinicians will find this publication to be a useful review of current issues in drug safety.

Share 'Drug Safety Update - May 2011' on Email Share 'Drug Safety Update - May 2011' on Delicious Share 'Drug Safety Update - May 2011' on Digg Share 'Drug Safety Update - May 2011' on Facebook Share 'Drug Safety Update - May 2011' on Google+ Share 'Drug Safety Update - May 2011' on reddit Share 'Drug Safety Update - May 2011' on StumbleUpon Share 'Drug Safety Update - May 2011' on Twitter

atomic-wealth

No Comments to “Drug Safety Update - May 2011”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,208 spam comments.

atomic-wealth
fond-illness
summer